Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jan 2, 2000, 4:23 PM CST for White County, Arkansas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 2, 2000, 4:23 PM CST (22:23 UTC)
- Expired
- Jan 2, 2000, 5:25 PM CST
- In force
- 62 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County White County, AR
The radar
The Little Rock radar (KLZK), 66 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 4:33 PM CST | Thunderstorm Wind 50 E | Searcy, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
650 WUUS54 KLZK 022220 SVRLIT ARC145-022325- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 423 PM CST SUN JAN 2 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WHITE COUNTY IN CENTRAL ARKANSAS * UNTIL 525 PM CST * AT 421 PM CST... DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF SEARCY OR 6 MILES SOUTH OF CENTER HILL... MOVING EAST AT 45 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SEARCY AROUND 435 PM CST... KENSETT AROUND 440 PM CST... JUDSONIA AROUND 440 PM CST... BALD KNOB AROUND 445 PM CST... BRADFORD AROUND 455 PM CST... THIS IS A DANGEROUS STORM. DIME SIZE HAIL OR LARGER IS EXPECTED... WITH SOME WIND DAMAGE LIKELY. FOR YOUR PROTECTION...SEEK SHELTER IN A STRONG BUILDING NOW. STAY INDOORS UNTIL THE STORM PASSES. 29
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 2:59 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Jan 2, 2:59 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 259 PM CST SUN JAN 2 2000 A WELL-DEFINED UPPER LEVEL VORTICITY MAXIMUM OVER EASTERN ARIZONA WILL CONTINUE TO DEVELOP AND MOVE TOWARDS ARKANSAS TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT, AND WILL BECOME MORE LIKELY MONDAY AS THE SYSTEM GETS CLOSER. LOW LEVEL WINDS FROM THE GULF OF MEXICO INTO ARKANSAS WILL CONTINUE TO PUSH RICH MOISTURE INTO OUR AREA TONIGHT AND MONDAY. THIS WILL ADD TO THE POTENTIAL FOR TORNADOES. 38 .LIT...NONE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 5:03 PM CST | Severe Thunderstorm Warning | LZK | Jackson | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.